Strong stability and the Cayley transform

Halikias, G. (2014). Strong stability and the Cayley transform. Mathematical Methods in the Applied Sciences, 37(2), pp. 212-216. doi: 10.1002/mma.2976

[img]
Preview
Text - Accepted Version
Download (74kB) | Preview

Abstract

The general notion of 'strong' stability for internal autonomous system descriptions has been recently introduced for continuous and discrete-time systems. This is a stronger notion of stability compared with alternative definitions (asymptotic, Lyapunov), which prohibits systems described by natural coordinates to have overshooting responses, for arbitrary initial conditions in state space. The paper reviews three refined notions of strong stability, along with the necessary and sufficient conditions corresponding to each notion. Using the Cayley transformation, it is shown that the notions in the two domains are essentially equivalent and that the strong stability conditions can be transformed from one domain to the other in a straightforward way.

Item Type: Article
Additional Information: This is the peer reviewed version of the following article: Halikias, G. (2014), Strong stability and the Cayley transform. Math. Meth. Appl. Sci., 37: 212–216., which has been published in final form at http://dx.doi.org/10.1002/mma.2976. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving.
Uncontrolled Keywords: Strong stability, Cayley (bilinear) transformation
Subjects: T Technology > TK Electrical engineering. Electronics Nuclear engineering
Divisions: School of Engineering & Mathematical Sciences > Engineering
URI: http://openaccess.city.ac.uk/id/eprint/16896

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics